Jan 15, 2004
hi, i've had hiv for about three years and about 6 months ago began taking kaletra and combivir. i'm scheduled for labs in a couple of weeks, but at last count my viral load was undetectable and my TCs were at a steady 300. my only notible side affect, other than occasional diahriha (sp?), are really ugly and brittle fingernails, always chipping and breaking......if that's happening, how are my bones dealing with this. i eat well, and hit the gym almost daily and am in perfect health otherwise....any thoughts.....
| Response from Dr. Henry
Some patients seem to develop brittle nails on antiretroviral therapy (most often seen with indinavir--also the AZT component of Combivir). I am not aware of a correlation with osteopororis and brittle nails. If concerned you could get a bone DEXA scan. I occasionaly have switched a patient off Combivir for that problem (i.e. either avoid NRTIs altogether or use 2 non-thymidine NRTIs). Your HIV doc should be able to discuss your options with you and also assess whether you have a fungal nail infection or some other condition that could cause nail problems other than your HIV meds. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Causes Pitted Nails?
- Fever After Performing Oral Sex Worried I Have HIV
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
- White Tongue After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.